Alert archive / Tennessee / Frost Advisories in 2021
Frost Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Nov 5, 2021, 3:03 PM EDT for Cherokee County, Clay County, North Carolina; 21 counties in Tennessee. It took effect at Nov 6, 2021, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 3:03 PM EDT (19:03 UTC)
- In effect from
- Nov 6, 2021, 5:00 AM EDT
- Expired
- Nov 6, 2021, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
All 23 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS74 KMRX 051903 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 303 PM EDT Fri Nov 5 2021 NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061300- /O.NEW.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/ Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion- Hamilton-Bradley-West Polk-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 303 PM EDT Fri Nov 5 2021 /203 PM CDT Fri Nov 5 2021/ ...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east Tennessee and southwest North Carolina. * WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
083 WWUS74 KMRX 060139 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 939 PM EDT Fri Nov 5 2021 NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061000- /O.CON.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/ Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion- Hamilton-Bradley-West Polk-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 939 PM EDT Fri Nov 5 2021 /839 PM CDT Fri Nov 5 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Central and southern sections of east Tennessee and southwest North Carolina. * WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
473 WWUS74 KMRX 060649 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 249 AM EDT Sat Nov 6 2021 NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061300- /O.CON.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/ Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion- Hamilton-Bradley-West Polk-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 249 AM EDT Sat Nov 6 2021 /149 AM CDT Sat Nov 6 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Central and southern sections of east Tennessee and southwest North Carolina. * WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 5, 1:08 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 5, 1:08 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 108 PM EDT Fri Nov 5 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... The forecast is still largely on track with only minor changes made to depict recent and expected trends. Lingering patchy fog so far and continued low clouds will likely hamper diurnal heating, especially in southern areas and locations adjacent to the mountains. As such, high temperatures were lowered slightly with only minimal overall change in messaging. Otherwise, a quiet and seasonally cool day is expected with other elements updated based on high-res guidance. With a very similar pattern in place tonight, frost/freeze products will likely be needed once again outside of southern areas that look to see lingering cloud cover again. BW && .AVIATION... 18Z TAF DISCUSSION. MVFR ceilings continue at CHA at the time of this issuance with the potential for SCT/BKN cloud decks at 2,500 - 3,000 feet AGL for the next couple of hours. Otherwise, flight conditions will be VFR at this site, as well as at TYS and TRI for the remainder of the day and through the night. Fog does not currently look likely but is still a possibility towards the morning hours. Into the daytime tomorrow, any ceilings look to be above 15,000 feet AGL with mostly clear skies and light winds otherwise. BW && .PREV DISCUSSION... /ISSUED 304 AM EDT Fri Nov 5 2021/ SHORT TERM...(Today and Tonight) Key Message: 1. Patchy dense fog expected through the early morning. 2. Freezing or near freezing temperatures expected early this morning. Discussion: All the impactful weather for today will occur before (or just after) the sunrise. First, based on current surface observations and satellite imagery there is patchy dense fog across the area, with the heaviest concentration in the Valley. This fog is expected to be patchy because the incoming clouds from the south will likely inhibit radiational cooling and fog formation. But there are breaks in the clouds and under these breaks the fog comes back, and can drop visibilities to less than a mile pretty quickly. Will continue with the SPS to highlight the patchy dense fog (and possibly freezing fog) through the morning. Other impactful weather will be the near freezing to below freezing temperatures expected across the area this morning. Temperatures have been running a bit warmer than forecasted through this first half of the night. But with broken cloud coverage we could still see some locations get frost/freeze tonight...So will play it safe and continue with the current frost/freeze products and am not anticipating altering any of the advisory/warnings this late into the night. Once the sun rises the fog will burn off and temperatures will warm back up with mostly sunny skies, except in the central/southern valley where some of the overnight clouds may last into the afternoon hours. ABM LONG TERM...(Saturday through Thursday)... Key Messages: 1. Dry with near or slightly above normal temperatures through Wednesday. 2. Next chance of rain is with a late week system, Thursday into Friday. Discussion: Not much to talk about in the long term period. The upper trough currently to our south, pulls away off the Carolina coast Sat into Sunday, with upper ridging building into the region in its wake. Ridging lasts Sunday through Tuesday and will help push temperatures up to a couple degrees above normal. Shortwave energy will knock down the ridge Tuesday night into Wednesday, but with southerly low level flow still in place, expect the warm temperatures will have a very good shot at sticking around. Don't expect any rainfall out of this passing wave as it will be too far to the north. Further west, a strong shortwave will move onshore in the Pac NW late Wed afternoon and evening. This will eventually lead to deep troughing over the nation's midsection, with a surface cyclone over the upper midwest and an associated cold front moving into the southern Appalachian region sometime Thursday into Friday. Timing details aren't great at the moment, but rain by late week seems to be a decent bet at the moment. CD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 38 61 39 64 41 / 0 0 0 0 0 Knoxville McGhee Tyson Airport, TN 34 59 35 61 38 / 0 0 0 0 0 Oak Ridge, TN 35 59 36 62 38 / 0 0 0 0 0 Tri Cities Airport, TN 30 57 30 59 33 / 0 0 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Nov 5, 9:56 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 956 AM EDT Fri Nov 5 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061400- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 956 AM EDT Fri Nov 5 2021 /856 AM CDT Fri Nov 5 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:58 AM EDT | Dense Fog Advisory | MRX | Cherokee, Clay | 6 hr |
Nearby
Frost Advisories in Tennessee, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.